MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263)
Date of Event 03/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and (2) vela suprarenal stent graft extensions to treat an abdominal aortic aneurysm.Approximately 4.5 years post initial procedure, during a routine follow up a type 1a endoleak was identified.Patient is stable and will continue to be monitored.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and (2) vela suprarenal stent graft extensions to treat an abdominal aortic aneurysm.Approximately 4.5 years post initial procedure, during a routine follow up a type 1a endoleak was identified.Patient is stable and will continue to be monitored.Subsequent to the initial report, the discharge summary from the initial procedure was received providing additional information.The initial procedure was outside the indications of use (off- label) as the patient presented with severe aortoiliac disease and stenosis of the ostial portion of bilateral common iliac arteries.Additionally, after implant of the afx devices, additional stenting of the suprarenal portion was performed with a palmaz (non-endologix) extension (off label use of concomitant devices).An additional medtronic visipro (non-endologix) was implanted in the left common iliac artery.
 
Additional Manufacturer Narrative
Clinical assessment was completed based on the received medical records.The reported type ia endoleak was unconfirmed due to a lack of relevant medical records and imaging as only the discharge summary from the initial procedure was provided.Definitive device, user, procedure or anatomy relatedness of this event could not be determined.However; a non endologix stent was placed in the proximal neck and could have contributed to the reported event (concomitant product use is off ifu).The final patient status was reported to be pending a secondary endovascular procedure.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device remains implanted; therefore, no device evaluation was completed.No additional investigation of this reported event is planned; however, if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9955497
Report Number2031527-2020-00134
Device Sequence Number2438109
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)180310
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2018
Device Model NumberA34-34/C80-O20 V
Device Lot Number1252067024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1252333030); AFX VELA INFRARENAL (LN 1252180023); AFX VELA SUPRARENAL (LN 1252067024); MEDTRONIC VISIPRO (LN A082769); PALMAZ (LN N1014300)
Outcome Attributed to Adverse Event Other;
Patient Age70 YR